MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRILOGY LONGEVITY LINER 10 DEGREE ELEVATED RIM 3.5 MM OFFSET 36 MM I.D.; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TRILOGY LONGEVITY LINER 10 DEGREE ELEVATED RIM 3.5 MM OFFSET 36 MM I.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Difficult to Insert (1316); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Joint Dislocation (2374); Osteolysis (2377)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: italy.The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip procedure on an unknown date where competitor product was implanted.Subsequently, approximately 11 (eleven) years later, the patient undergoes a revision of competitor product where a zimmer biomet cup, liner and head are implanted.During the post operative period in the hospital, the cup and liner disassociates.The patient undergoes a second revision approximately 1 (one) week later to fix the liner and cup.During the revision, the surgeon is unable to mate the liner with the cup.The liner and cup are explanted leading to major bone loss for the patient.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected} updated: g3; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Part and lot identification are necessary for review of device history records, neither were provided for the liner.Medical records were not provided.A definitive root cause cannot be determined.It was noted the rep stated a 15 degree shoulder liner was implanted, however it is unknown if they meant a liner for the shoulder or a language barrier of a high wall liner.It is also unknown if the products were damaged when attempting to reassemble.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d1; d2; d4; g3; g4; h2.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected} updated: d4; g3; h2; h3; h4; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.It was noted the rep stated a 15-degree shoulder liner was implanted, however it is unknown if they meant a liner for the shoulder or a language barrier of a high wall liner.It is also unknown if the products were damaged when attempting to reassemble.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
TRILOGY LONGEVITY LINER 10 DEGREE ELEVATED RIM 3.5 MM OFFSET 36 MM I.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19173415
Report Number0001822565-2024-01394
Device Sequence Number12747283
Product Code JWH
UDI-Device Identifier00889024124813
UDI-Public(01)00889024124813(17)280812(10)66136169
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K972774
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00631005836
Device Lot Number66136169
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer09/19/2024
12/12/2024
04/29/2025
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date09/24/2024
12/12/2024
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STEM.; UNKNOWN ZIMMER BIOMET HEAD.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexMale